Alert archive / North Dakota / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood watch at Jun 12, 2011, 1:19 PM MDT for 21 counties in North Dakota. It took effect at Jun 12, 2011, 6:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2011, 1:19 PM MDT (19:19 UTC)
- In effect from
- Jun 12, 2011, 6:00 PM MDT
- Expired
- Jun 13, 2011, 2:52 AM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
- Flood severity
- None
All 21 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 139 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821 WGUS63 KBIS 121919 FFABIS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 219 PM CDT SUN JUN 12 2011 ...HEAVY RAIN POSSIBLE WEST AND CENTRAL TONIGHT AND MONDAY... .ANOTHER WEATHER SYSTEM BRINGING POTENTIALLY HEAVY RAIN WILL MOVE THROUGH WEST AND CENTRAL NORTH DAKOTA TONIGHT AND MONDAY. THUNDERSTORMS WILL BEGIN LATE THIS AFTERNOON IN WESTERN NORTH DAKOTA AND SPREAD TO CENTRAL SECTIONS OF THE STATE OVERNIGHT. THE POTENTIAL FOR VERY HEAVY RAINFALL EXISTS WITH THESE STORMS. MANY RIVERS AND STREAMS IN WEST AND CENTRAL NORTH DAKOTA ARE RUNNING NEAR BANK FULL...ESPECIALLY THE SOURIS AND THE MISSOURI. STREETS AND CANALS IN WILLISTON...MINOT...BISMARCK AND MANDAN WILL NEED TO BE CLOSELY MONITORED. ISOLATED RAINFALL AMOUNTS UP TO 3 INCHES ARE POSSIBLE IN THE HEAVIER STORMS. THOSE PERSONS NEAR RIVERS AND STREAMS...AND LOW LYING AND FLOOD PRONE AREAS...NEED TO BE ESPECIALLY VIGILANT TONIGHT. THE STORM SYSTEM WILL MOVE OUT OF THE AREA MONDAY AFTERNOON. NDZ001>004-009>012-017>022-031>035-040>044-130330- /O.NEW.KBIS.FF.A.0002.110613T0000Z-110613T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER 219 PM CDT SUN JUN 12 2011 /119 PM MDT SUN JUN 12 2011/ ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA... NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL NORTH DAKOTA...BOTTINEAU...MCHENRY...RENVILLE AND WARD. IN NORTHWEST NORTH DAKOTA...BURKE...DIVIDE... MCKENZIE...MOUNTRAIL AND WILLIAMS. IN SOUTH CENTRAL NORTH DAKOTA...BURLEIGH...GRANT...MCLEAN...MERCER...MORTON...OLIVER AND SHERIDAN. IN SOUTHWEST NORTH DAKOTA...ADAMS...BILLINGS... BOWMAN...DUNN...GOLDEN VALLEY...HETTINGER...SLOPE AND STARK. * FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH MONDAY AFTERNOON * THUNDERSTORMS...SOME WITH VERY HEAVY RAIN...MAY PRODUCE FLASH FLOODING ACROSS WEST AND PORTIONS OF CENTRAL NORTH DAKOTA. THE HEAVY RAINFALL MAY BE PRECEDED WITH SEVERE THUNDERSTORMS SUNDAY EVENING. * RIVERS THAT ARE NEAR BANK FULL...AS WELL AS LOW LYING AND FLOOD PRONE AREAS...ARE AT RISK IF HEAVY RAINS DEVELOP. STREETS AND CANALS ARE AT AN INCREASED RISK IF HEAVY RAINS DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WAA
1 follow-up statement
033 WGUS63 KBIS 130852 FFABIS FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 352 AM CDT MON JUN 13 2011 ...FLOOD WATCH FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE... .HEAVY RAIN FROM SUNDAY NIGHT PROMPTED OVERLAND FLOOD WARNINGS AND ADVISORIES...WHICH REMAIN IN EFFECT THIS MONDAY MORNING. THE SYSTEM THAT WAS ASSOCIATED WITH THE HEAVY SHOWERS AND THUNDERSTORMS HAS MOVED OUT OF THE AREA...THUS WIDESPREAD HEAVY RAIN IS NOT EXPECTED TODAY. THEREFORE THE FLOOD WATCH IS NO LONGER IN EFFECT. NDZ001>004-009>012-017>022-031>035-040>044-131000- /O.CAN.KBIS.FF.A.0002.000000T0000Z-110613T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER 352 AM CDT MON JUN 13 2011 /252 AM MDT MON JUN 13 2011/ ...FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE. HOWEVER THERE ARE AREAS THAT REMAIN UNDER OVERLAND FLOOD WARNINGS AND ADVISORIES DUE TO EXCESSIVE RUNOFF FROM HEAVY RAINFALL THAT OCCURRED SUNDAY NIGHT. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ JV
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood watch went out at Jun 12, 9:07 AM MDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 12, 9:07 AM MDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1007 AM CDT SUN JUN 12 2011 .UPDATE...HOURLY TEMPERATURES TODAY. PRECIP CHANCES TODAY. && .DISCUSSION...FOLLOWING TRENDS OF SATELLITE AND RADAR ELIMINATED THE CHANCE FOR RAIN/THUNDERSTORMS CENTRAL AND EAST THIS AFTERNOON. NEXT SYSTEM WILL BEGIN TO BRING IN A CHANCE FOR THUNDERSTORMS WEST THIS AFTERNOON. && .AVIATION...LOW PRESSURE TROUGH ACROSS EASTERN MONTANA WILL BE THE FOCUS FOR THUNDERSTORMS THIS AFTERNOON. MOIST LOW LEVEL UP SLOPE FLOW WILL FAVOR IFR CONDITIONS AT KDIK UNTIL 18Z...THEN MVFR. ELSEWHERE VFR TO MVFR EXPECTED AT ALL TAF SITES THIS AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA AVIATION...NH
Hazardous weather outlook, Jun 12, 4:07 AM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 507 AM CDT SUN JUN 12 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 507 AM CDT SUN JUN 12 2011 /407 AM MDT SUN JUN 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS THIS AFTERNOON AND EVENING COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:42 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Oliver | 63 min |
| Jun 12, 5:44 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver, Sheridan | 40 min |
Nearby
Flash Flood Watches in North Dakota, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.